Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 57, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 19, 2006, 2:43 PM EDT for Lincoln County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 2:43 PM EDT (18:43 UTC)
- Expired
- Aug 19, 2006, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 119 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 191844
FFWLMK
KYC137-192145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 PM EDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
ESTIMATES SHOW MORE THAN 2 TO 2.5 INCHES OF RAINFALL ACROSS PORTIONS
OF THE COUNTY...MAINLY IN THE NORTHERN HALF.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANFORD
ADDITIONAL AMOUNTS OF UP TO ANOTHER INCH OF RAINFALL ARE POSSIBLE IN
THE WARNED AREA THROUGH 400 PM EDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.
LAT...LON 3761 8470 3753 8485 3730 8468 3737 8452
3748 8448
$$
SCHOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 10:30 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 19, 10:30 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 AM EDT SAT AUG 19 2006 .MORNING UPDATE... TWO REASONS FOR MORNING UPDATE...FIRST TO REMOVE ALL MORNING WORDING FROM THE FORECAST. SECOND IS TO DEAL WITH TWEAKS TO THE FORECAST NEEDED ON BOTH TEMPS AND POPS. CURRENT RADAR TRENDS ALONG WITH RUC MODEL DATA SHOWING BEST CHANCES FOR PRECIP STILL LOOK TO BE NORTH OF THE OHIO RIVER EARLY THIS AFTERNOON...THEN MORE SO IN OUR EASTERN ZONES ACROSS THE BLUEGRASS REGION SOUTHWARDS INTO THE LAKE CUMBERLAND REGION LATER THIS AFTERNOON. HAVE SLIGHTLY RAISED POPS IN THE LIKELY CATEGORY IN EACH OF THOSE REGIONS. CLOUD COVER HAD KEPT POPS SLIGHTLY UNDER FORECASTED TEMPS IN THE HOURLY GIRDS THROUGH 10AM ACROSS MUCH OF THE NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA...HAVE LOWERED HIGHS JUST A DEGREE OR TWO WITH PRECIP AND SIGNIFICANT CLOUD COVER THAT SHOULD REMAIN AT LEAST THROUGH THE EARLY AFTERNOON HOURS. FORECAST SOUNDINGS SHOW PWATS WELL ABOVE 2 INCHES...AND 16+K FT FRZ LVLS...HIGH EFFICIENT PRECIP WILL BE LIKELY IN STRONGER STORMS...HAVE MENTIONED HEAVY RAINFALL IN ZONES AND WILL CONTINUE THIS THEME IN HWO. SEVERE THREAT LOOKS LIMITED ACROSS THE NORTHERN ZONES DUE TO MORE CLOUD COVER DAMPENING THE HEATING/INSTABILITY...SOUTHERN AREAS MAY SEE AN ISOLATED DOWNBURST WITHIN ANY STRONG STORMS. --SCHOTT PREVIOUS DISCUSSION SENT AT 240 AM EDT SHORT TERM (TODAY-TONIGHT)... CONVECTIVE COMPLEX ONGOING OVER CNTRL/SRN PARTS OF IL...MOVING INTO WRN IN AS OF 630Z. THIS PCPN IS BEING DRIVEN BY SMALL SCALE SHORT WAVE TRANSLATING EASTBOUND ALONG NRN PERIPHERY OF STRONG UPPER RIDGE CENTERED OVER SRN STATES. IN CONJUNCTION WITH THIS...A FRONTAL BOUNDARY IS LOCATED ROUGHLY FROM THE GREAT LAKES BACK INTO THE CNTRL HIGH PLAINS. HAVE HEAVILY WEIGHTED THIS FCST TOWARD THE 21Z/18 SREF ENS MEAN... WHICH PICKED UP ONGOING PCPN REASONABLY WELL. BASED ON CURRENT TRAJECTORY OF CONVECTION AND SREF SOLN...FEEL THAT BEST CHANCES THROUGH 12Z WILL BE N OF THE LMK CWA...THOUGH WILL KEEP SOME 30/40 POPS IN OUR NRN ZONES TO ACCOUNT FOR ACTIVITY THAT MAY DEVELOP SOUTHWARD WITHIN VERY MOIST AIRMASS (0Z OHX/ILX SOUNDING PWS ABOUT 150% OF NORMAL...OHX K-INDEX=38 WHICH IS QUITE HIGH). THERE MAY BE A LULL IN PRECIP COVERAGE TOWARD MID/LATE MORNING...WITH A SCT-BKN MID-DECK OF CLOUDS REMAINING. INTO THE AFTN/EARLY EVE...SREF DATA SHOWS PRECIP INCREASING CONSIDERABLY AS SFC FRONT PUSHES NEAR TO THE CWA AND AIRMASS DESTABILIZES. LOCALLY THERE MAY BE TWO MAXIMA IN PRECIP COVERAGE DURING THIS PERIOD...ONE FROM THE BLUEGRASS NEWD CLOSER TO BETTER PROJECTED LOW LEVEL MASS CONVERGENCE...AND ANOTHER OVER SRN/WRN KY ALONG OUTFLOW BOUNDARIES FROM ONGOING CONVECTION AND WHERE BETTER INSTABILITY WILL LIKELY BE. WILL INCREASE POPS TO 50/60%...HIGHEST IN THE BLUEGRASS CONSISTENT WITH SREF DATA. A THREAT FOR STRONG TO SEVERE STORMS EXISTS...WET MICROBURST INDEX/CRAVEN SIG SVR PARAMETERS HIGHLIGHT WRN/SRN SECTIONS OF THE DISTRICT BETWEEN 18-00Z TODAY FOR SEVERE POTENTIAL. WHILE HIGH WINDS AND FREQ LIGHTNING ARE THREATS...WITH PWS SO MUCH ABOVE NORMAL AND FRZ LEVELS ABOVE 16KFT THE PRECIP EFFICIENCIES WILL BE ENHANCED SO WE WILL HAVE TO WATCH FOR LOCALLY HEAVY RAIN/FLOODING. SREF INDICATES THAT TSRA COVERAGE OVER THE CWA WILL DIMINISH AFTER 3-6Z TONIGHT...AS SFC FRONT IS FCST TO SLIDE JUST S/E OF THE CWA. WILL STILL CONTINUE 20-30 POPS PAST MIDNIGHT WITH HIGH K-INDICES REMAINING IN THE VICINITY. ANOTHER ISSUE THIS MORNING HAS BEEN FOG. WITH AT LEAST PARTIALLY CLR SKIES OVER MUCH OF THE CWA...VSBYS HAVE DROPPED INTO THE MVFR RANGE (3-5SM)...WITH LOCALIZED REDUCTIONS BELOW 1/2SM PRIMARILY S/E OF A BWG-LEX LINE WHERE SCT TSRA OCCURRED FRIDAY AFTERNOON. FEEL THAT MAIN FOG THREAT THROUGH 12Z WILL BE IN THESE AREAS...AND HAVE ISSUED AN SPS...HOWEVER IF FOG BECOMES MORE WIDESPREAD THEN AN ADVISORY MAY BE WARRANTED. MOS DATA INDICATING THAT HAZE WILL CONTINUE THROUGHOUT MUCH OF TODAY SIMILAR TO YESTERDAY. WITH PRESUMPTION OF RAINFALL TODAY OVER MUCH OF THE CWA...HAVE ADDED PATCHY FOG LATE TONIGHT AS LOW LEVEL WINDS WILL BECOME LIGHT WITH TROF AXIS IN THE VICINITY. REGARDING TEMPS...I SUSPECT THAT MAX READINGS TODAY ACROSS THE SRN IND/LOU/LEX AREAS WILL BE SLIGHTLY COOLER THAN YESTERDAY WITH ENHANCED CLOUD COVER EXPECTED...HOWEVER ACROSS SRN KY WHERE MORE SUN IS LIKELY HAVE GONE WITH MORE OR LESS A PERSISTENCE FCST. HEAT INDEX VALUES DOWNSTATE MAY APPROACH 100 THIS AFTN. CS LONG TERM (SUNDAY-FRIDAY)... SUNDAY THROUGH MONDAY NIGHT... THIS PERIOD APPEARS TO BE THE MOST CHALLENGING IN THAT THE NUMERICAL MODELS HAVE STARTED A TREND IN SLOWING DOWN THE SFC FRONTAL BOUNDARY AS PRESSES SOUTH THROUGH THE REGION. IN THE UPPER LEVELS...PATTERN CHANGE WILL GET UNDERWAY AT THE BEGINNING OF THE PD AS UPPER LEVEL RIDGE RETROGRADES WESTWARD AND A BAGGY MEAN TROF TAKES SHAPE OVER THE EASTERN U.S. THE TREND IN THE GFS NOW IS CAPTURING A DECENT MID LEVEL WAVE COMING EAST ALONG THE PERIPHERY OF THE DEPARTING RIDGE. THIS FEATURE ALONG WITH THE SLOW MOVING FRONT SUGGESTS THAT PRECIPITATION WILL CONTINUE SUNDAY NIGHT AND THROUGH THE DAY ON MONDAY. FOR SUNDAY...WITH FRONT IN THE AREA...WE EXPECT GENERALLY CLOUDY SKIES WITH SHOWERS AND STORMS COMING IN DURING THE AFTERNOON AHEAD OF ABOVE MENTIONED WAVE. BASED ON THE CURRENT MODEL TRENDS...HAVE INCREASED KEPT POPS IN THE FCST SUNDAY NIGHT AND THROUGH MONDAY AS THIS FEATURE MOVES THROUGH. RIGHT NOW PLAN ON KEEPING POPS IN THE LOW CHANCE CATEGORY AND POSSIBLY UPPING THEM LATER ON DEPENDING ON FUTURE MODEL RUNS. TEMPERATURES WILL BE MODULATED BY CLOUDS AND PRECIP. HOWEVER GENERAL CONSENSUS OF THE MAV AND MET SUGGEST HIGHS IN THE LOWER 80S ACROSS SOUTHERN INDIANA AND MID TO UPPER 80S ACROSS KY. OVERNIGHT LOWS WILL BE MILD WITH LOWS IN THE UPPER 60S TO AROUND 70. HIGHS MAY BE A BIT COOLER ON MONDAY IF GFS SOLUTION VERIFIES AND WE GET A DECENT RAIN. FOR NOW WILL TREND TEMPS CLOSER TO THE GFS ENSEMBLE MEANS. TUESDAY THROUGH FRIDAY... NOT MUCH CHANGE FROM THE PREVIOUS FCST IS EXPECTED IN THE PERIOD. MAJORITY OF THE EXTENDED MODEL DATA CONTINUE TO SUPPORT THE SOUTHERN U.S. RIDGE RETROGRADING WESTWARD LEAVING MORE OF A BAGGY TROF ACROSS THE EASTERN UNITED STATES. THE OHIO VALLEY WILL REMAIN GENERALLY IN NORTHWEST FLOW ALOFT THROUGH THE PERIOD. WITH THE STORM TRACK WELL NORTH OF OUR AREA...GENERALLY DRY WEATHER IS EXPECTED THROUGH THE PD. 00Z GFS SOLUTION SHOWS A BIT OF HEIGHT RISES BY THE END OF THE PD AS TROFFING REDEVELOPS IN THE PACIFIC NORTHWEST AND THEN FURTHER DEVELOPS INTO A HEALTHY MID LEVEL TROF OVER THE NORTHERN PLAINS BY LATE FRIDAY. OPERATIONAL MOS GUIDANCE SHOWS TEMPERATURES MODERATING THROUGH THE PERIOD WITH HIGHS IN THE MID TO UPPER 80S WARMING TO NEAR 90 BY FRIDAY...WITH OVERNIGHT LOWS IN THE UPPER 60S TO AROUND 70. FOR NOW...WILL NOT MAKE WHOLESALE CHANGES THROUGH THIS PERIOD...BUT WILL ADJUST TEMPERATURES CLOSER TO THE ENSEMBLE MEANS. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT AUG 19 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT SETTLING SOUTHWARD INTO THE REGION COMBINED WITH A MOIST AND UNSTABLE AIRMASS WILL HELP GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1-2 INCHES PER HOUR ARE LIKELY FROM ANY STORMS THAT DEVELOP. SEVERE STORMS ARE POSSIBLE...PRIMARILY ACROSS PORTIONS OF CENTRAL AND SOUTHERN KENTUCKY WHERE INSTABILITY MAY BE HIGHER...WITH DAMAGING WINDS AND FREQUENT LIGHTNING THE PRIMARY THREATS. COVERAGE OF THUNDERSTORMS IS EXPECTED TO DIMINISH BY MIDNIGHT TONIGHT...HOWEVER A FEW STORMS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS. IN ADDITION...PATCHY FOG MAY AGAIN DEVELOP BY DAYBREAK SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY AS A SLOW MOVING COLD FRONT PRESSES THROUGH THE REGION. AT THIS TIME...NO ORGANIZED SEVERE WEATHER EPISODE IS ANTICIPATED. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THIS AFTERNOON AND TONIGHT. CALL OUR SPOTTER LINE...OR SUBMIT REPORTS ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. ABS/CS/MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:12 PM EDT | Flash Flood Warning | LMK | Madison | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.